Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

The exact order of convergence for finite difference approximations to ordinary boundary value problems


Author: Wolf-Jürgen Beyn
Journal: Math. Comp. 33 (1979), 1213-1228
MSC: Primary 65L10
MathSciNet review: 537966
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper deals with the problem of determining the exact order of convergence for the finite difference method applied to ordinary boundary value problems when formulas of different orders are used at different points of the grid. Under rather general assumptions, it is shown that the global discretization error is $ O({h^\tau })$ if the local truncation error is $ O({h^\tau })$ on the boundary and at interior grid points, while it is only $ O({h^{\tau - (k - \mu )}})$ at grid points near the boundary. Here k and $ \mu $ denote the order of the differential and the boundary operator, respectively.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65L10

Retrieve articles in all journals with MSC: 65L10


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1979-0537966-2
PII: S 0025-5718(1979)0537966-2
Article copyright: © Copyright 1979 American Mathematical Society